Loading ...
Sorry, an error occurred while loading the content.
 

Re: Mirtazapine Side Effects?

Expand Messages
  • rosemairew20
    Lyn, Thanks for this information! I usually research a drug before I give it to Baxter but didn t do it this time. Baxter has all those Symptoms, YIKES! I
    Message 1 of 7 , Jun 8, 2013
      Lyn,

      Thanks for this information! I usually research a drug before I give it to Baxter but didn't do it this time. Baxter has all those Symptoms, YIKES!

      I looked up the antidote they list "Cyproheptadine", it has all the same side effects.

      Hopefully this will wear off tomorrow and he will start to feel better but I did read that Mirtazapine can stay in the system for up to a week.

      Rose & Baxter
    • Lynda Doty
      I read this: Mirtazapine does not interact with many other drugs. However, it should never be administered together with selective serotonin uptake inhibitor
      Message 2 of 7 , Jun 8, 2013
        I read this: Mirtazapine does not interact with many other drugs. However, it should
        never be administered together with selective serotonin uptake inhibitor
        drugs, such as fluoxetine. Since my Martha is on fluoxetine, I know not to give her Mirtazapine. I am assuming your cat is not on fluoxetine?

        Read more: Remeron for Cats - VetInfo


        ~~~~~~~~~~~~
        Blessings,Lynda, Martha, Morelli and Angel C.B.

        [Non-text portions of this message have been removed]
      • r schu
        Rose and Baxter, Before May s heart issues were known, I tried one dose of mirtazepine and it was awful, like a stimulant and I threw the rest out. I listened
        Message 3 of 7 , Jun 8, 2013
          Rose and Baxter,

          Before May's heart issues were known, I tried one dose of mirtazepine and it was awful, like a stimulant and I threw the rest out. I listened to the vet and I shouldn't have. But it wore off within a day.

          I'm not totally familiar with Baxter's issues, but I quickly learned that appetite stimulants work for many kitties. But if nausea or acid build up is the underlying cause for not eating, it's best to treat that first, as you were attempting to do.

          It's really hard to tell the difference and sometimes impossible to know why she's not eating. This is one of the hardest parts for me, as I feel helpless!

          Anyway, I use ondansetron and zantac. I listen to her stomach to determine if one vs two doses of zantac per day are needed. I monitor her eating and behavior around food and when I stop the ondans. it seems to get worse, so I keep it up. As kidney disease advances these drugs get cleared from the body at a slower rate, so less is needed and more can be too much.

          Sometimes she just hasn't pooped for two days and once she does, eating resumes. And I've chosen to assist feed on the days she doesn't eat enough due to whatever reason, that is my version of an appetite stimulant.

          And as is said on the crf list "food is the greatest appetite stimulant". Sometimes I just feed her one ml, or put some on my finger on her lips and it gets her started.

          I'd be surprised if you haven't been referred to this: http://www.felinecrf.org/persuading_cat_to_eat.htm

          I hope Baxter feels better by now and has eaten!

          -Lee and May

          =================
          Re: Mirtazapine Side Effects?
          Sat Jun 8, 2013 2:20 am (PDT) . Posted by:
          "rosemairew20" rosemairew20
          Lyn,

          Thanks for this information! I usually research a drug before I give it to Baxter but didn't do it this time. Baxter has all those Symptoms, YIKES!

          I looked up the antidote they list "Cyproheptadin e", it has all the same side effects.

          Hopefully this will wear off tomorrow and he will start to feel better but I did read that Mirtazapine can stay in the system for up to a week.

          Rose & Baxter
        • Carol
          You absolutely CAN NOT give Mirtazapine if you re giving Tapazole/Methimazole for hyperthyroid. The Tapazole/Methimazole inhibits the enzyme necessary to clear
          Message 4 of 7 , Jun 8, 2013
            You absolutely CAN NOT give Mirtazapine if you're giving Tapazole/Methimazole for hyperthyroid. The Tapazole/Methimazole inhibits the enzyme necessary to clear the Mirtazapine out of the liver, so what happens is that it keeps accumulating, having never completely cleared in the 3 days inbetween doses and will cause the liver to become toxic and seizures then can happen. This is what happened to our angel Snowball. She had a seizure after a few weeks on Mirtazapine that almost killed her. It also made her heartrate go through the roof. I would never use that drug again.

            Carol














            -----Original Message-----
            From: Lynda Doty <ibdcat@...>
            To: feline-heart <feline-heart@yahoogroups.com>
            Sent: Sat, Jun 8, 2013 9:16 am
            Subject: [FH] Re: Mirtazapine Side Effects?






            I read this: Mirtazapine does not interact with many other drugs. However, it should
            never be administered together with selective serotonin uptake inhibitor
            drugs, such as fluoxetine. Since my Martha is on fluoxetine, I know not to give her Mirtazapine. I am assuming your cat is not on fluoxetine?

            Read more: Remeron for Cats - VetInfo

            ~~~~~~~~~~~~
            Blessings,Lynda, Martha, Morelli and Angel C.B.

            [Non-text portions of this message have been removed]








            [Non-text portions of this message have been removed]
          • Lynda Doty
            Thanks, Carol. We really need to know these things. We can t depend on the vets to be up to speed on everything. ~~~~~~~~~~~~ Blessings,Lynda, Martha, Morelli
            Message 5 of 7 , Jun 8, 2013
              Thanks, Carol. We really need to know these things. We can't depend on the vets to be up to speed on everything.

              ~~~~~~~~~~~~
              Blessings,Lynda, Martha, Morelli and Angel C.B.

              You absolutely CAN NOT give Mirtazapine if you're giving Tapazole/Methimazole for hyperthyroid. The Tapazole/Methimazole inhibits the enzyme necessary to clear the Mirtazapine out of the liver, so what happens is that it keeps accumulating, having never completely cleared in the 3 days inbetween doses and will cause the liver to become toxic and seizures then can happen.  This is what happened to our angel Snowball.  She had a seizure after a few weeks on Mirtazapine that almost killed her.  It also made her heartrate go through the roof.  I would never use that drug again.



              Carol






























































              [Non-text portions of this message have been removed]
            Your message has been successfully submitted and would be delivered to recipients shortly.